Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 15, NWS Lubbock, TX

March 31, 201216 counties in Texas

NWS Lubbock, TX issued this red flag warning at Mar 31, 2012, 3:02 PM CDT for 16 counties in Texas. It took effect at Apr 1, 2012, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2012, 3:02 PM CDT (20:02 UTC)
In effect from
Apr 1, 2012, 12:00 PM CDT
Expired
Apr 1, 2012, 8:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
633 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
1797 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WWUS84 KLUB 312002
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
302 PM CDT SAT MAR 31 2012

TXZ027>030-033>036-039>042-011200-
/O.UPG.KLUB.FW.A.0014.120401T1600Z-120402T0100Z/
/O.NEW.KLUB.FW.W.0015.120401T1700Z-120402T0100Z/
/O.NEW.KLUB.FW.A.0015.120402T1700Z-120403T0100Z/
BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-
TERRY-LYNN-GARZA-
302 PM CDT SAT MAR 31 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE SOUTH
PLAINS...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING.

* TWENTY-FOOT WIND: SOUTHWEST AROUND 20 MPH WITH GUSTS NEAR 30
  MPH.

* HUMIDITY...FALLING TO AROUND 5 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED SHORTLY. A COMBINATION OF STRONG WINDS AND LOW 
RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE
SPREAD AND THE DEVELOPMENT OF WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

TXZ021>024-011200-
/O.UPG.KLUB.FW.A.0014.120401T1600Z-120402T0100Z/
/O.NEW.KLUB.FW.W.0015.120401T1700Z-120402T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-
302 PM CDT SAT MAR 31 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE FAR
SOUTHWEST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY.

* TWENTY-FOOT WIND: SOUTHWEST AROUND 20 MPH WITH GUSTS NEAR 30
  MPH.

* HUMIDITY...FALLING TO AROUND 5 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT
PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
3 follow-up statements
835 
WWUS84 KLUB 010957
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
457 AM CDT SUN APR 1 2012

TXZ027>030-033>036-039>042-012100-
/O.CON.KLUB.FW.W.0015.120401T1700Z-120402T0100Z/
/O.CON.KLUB.FW.A.0015.120402T1700Z-120403T0100Z/
BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-
TERRY-LYNN-GARZA-
457 AM CDT SUN APR 1 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE SOUTH PLAINS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTH PLAINS...

* TWENTY-FOOT WIND: SOUTHWEST AROUND 20 MPH WITH GUSTS NEAR 30 
  MPH. 

* HUMIDITY...FALLING TO AROUND 5 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED SHORTLY. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE
SPREAD AND THE DEVELOPMENT OF WIND-DRIVEN WILDFIRES. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

TXZ021>024-012100-
/O.CON.KLUB.FW.W.0015.120401T1700Z-120402T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-
457 AM CDT SUN APR 1 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE SOUTHERN TEXAS PANHANDLE...

* TWENTY-FOOT WIND: SOUTHWEST AROUND 20 MPH WITH GUSTS NEAR 30 
  MPH. 

* HUMIDITY...FALLING TO AROUND 5 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND
THE DEVELOPMENT OF WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT
PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
257 
WWUS84 KLUB 011941 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
241 PM CDT SUN APR 1 2012

TXZ027>030-033>036-039>042-020100-
/O.CON.KLUB.FW.W.0015.000000T0000Z-120402T0100Z/
/O.CON.KLUB.FW.A.0015.120402T1700Z-120403T0100Z/
BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-
TERRY-LYNN-GARZA-
241 PM CDT SUN APR 1 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR
THE SOUTH PLAINS...

...FIRE WEATHER WATCH ALSO REMAINS IN EFFECT MONDAY AFTERNOON
AND EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE
DANGER FOR THE SOUTH PLAINS...

* TWENTY-FOOT WIND: SOUTHWEST AROUND 20 MPH WITH GUSTS NEAR 30 
  MPH. 

* HUMIDITY...AROUND 5 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS 
AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID
FIRE SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND
SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

TXZ021>024-020100-
/O.CON.KLUB.FW.W.0015.000000T0000Z-120402T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-
241 PM CDT SUN APR 1 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR
THE SOUTHERN TEXAS PANHANDLE...

* TWENTY-FOOT WIND: SOUTHWEST AROUND 20 MPH WITH GUSTS NEAR 30 
  MPH. 

* HUMIDITY...AROUND 5 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS 
AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID
FIRE SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
271 
WWUS84 KLUB 020110
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
810 PM CDT SUN APR 1 2012

TXZ027>030-033>036-039>042-021200-
/O.EXP.KLUB.FW.W.0015.000000T0000Z-120402T0100Z/
/O.CON.KLUB.FW.A.0015.120402T1700Z-120403T0100Z/
BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-
TERRY-LYNN-GARZA-
810 PM CDT SUN APR 1 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR THE SOUTH PLAINS... 

* TWENTY-FOOT WIND: SOUTHWEST SUSTAINED AT 20 TO 30 MPH.

* HUMIDITY...DROPPING TO 5 TO 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

TXZ021>024-020215-
/O.EXP.KLUB.FW.W.0015.000000T0000Z-120402T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-
810 PM CDT SUN APR 1 2012

...RED FLAG WARNING HAS EXPIRED FOR SUSTAINED 20 FOOT WINDS OF
20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR
LESS AND HIGH FIRE DANGER FOR THE SOUTHERN TEXAS PANHANDLE...

CRITICAL FIRE WEATHER CONDITIONS HAVE COME TO AN END AS WINDS HAVE
DECREASED THIS EVENING. THUS...THE RED FLAG WARNING HAS BEEN
ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 31, 12:33 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 31, 12:33 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1233 PM CDT SAT MAR 31 2012

.AVIATION...
VFR CONDITIONS ARE EXPECTED AT CDS SHORTLY AS A THIN LAYER OF LIFR
STRATUS CONTINUES TO ERODE FROM THE WEST. MOIST EASTERLY WINDS
HERE WILL VEER SOUTHERLY WHILE LBB SEES MORE OF A WESTERLY/DRY
COMPONENT BEHIND A DRYLINE. EMERGENCE OF A SWLY LLJ TONIGHT OFF
THE CAPROCK SHOULD GREATLY HINDER A REPEAT OF LIFR AND DENSE FOG
DEVELOPMENT AT CDS...ALTHOUGH THIS THREAT WILL INCREASE MARKEDLY
FARTHER EAST WHERE MOISTURE WILL BE DEEPER. LATER FORECASTS WILL
MONITOR THIS MOIST RESERVOIR FOR ANY POSSIBLE WESTWARD DEVIATIONS.

&&

.PREV DISCUSSION... /ISSUED 1041 AM CDT SAT MAR 31 2012/

UPDATE...
SHALLOW...BUT EXCEPTIONALLY MOIST EASTERLY FLOW CONTINUES TO
OCCUPY ERN HALE/CHILDRESS/COTTLE AND NERN KING COUNTIES LATE THIS
MORNING AND HAS PROLONGED STRATUS AND FOG. EARLIER CALLS FROM COOP
OBSERVERS IN THESE AREAS REVEALED MUCH OF THE DENSE FOG WAS
CONFINED TO THE CHILDRESS AREA WITH MOSTLY STRATUS ELSEWHERE.
DENSE FOG ADVISORY WAS THEREFORE ALLOWED TO EXPIRE AS OVERALL
COVERAGE OF VIS LESS THAN 1/4 MILE HAS DIMINISHED...HOWEVER CDS
COOP OBSERVER REPORTED 200 FOOT VISBYS SHORTLY AFTER 10 AM.
IMPROVING TREND IS ALREADY UNDERWAY AS A RECENT CALL TO THE CDS
ASOS REVEALED INCREASING VIS AND RISING CIGS. MOIST LAYER PER RUC
IS SUGGESTED TO ONLY BE A FEW HUNDRED FEET THICK AND THIS SHOULD
STEADILY BE ERODED BY NOON AS MIXING SLOWLY DEEPENS...ESPECIALLY
TO THE NORTH AND WEST OF CHILDRESS ALONG THE EDGE OF THE STRATUS
BANK. CURRENT MAX TEMPS IN THE NERN COUNTIES STILL APPEAR
REASONABLE GIVEN THE MILD START TO THE DAY AND GRADUAL EMERGENCE
OF SOUTHERLY WINDS THROUGHOUT THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        47  90  46  67  37 /   0   0   0  10  20
TULIA         49  94  50  73  40 /   0   0   0   0  20
PLAINVIEW     50  92  50  73  41 /   0   0   0   0  10
LEVELLAND     48  92  50  71  41 /   0   0   0   0  10
LUBBOCK       50  94  53  75  43 /   0   0   0   0  10
DENVER CITY   48  91  50  71  41 /   0   0   0   0  10
BROWNFIELD    48  93  50  72  42 /   0   0   0   0  10
CHILDRESS     56  97  58  86  48 /   0   0   0  10  10
SPUR          54  96  55  81  47 /   0   0   0   0  10
ASPERMONT     57  97  60  86  49 /   0   0  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042.

&&

93/20/93
Hazardous weather outlook, Mar 31, 2:50 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
250 PM CDT SAT MAR 31 2012

TXZ021>044-012000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
250 PM CDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF ELEVATED TO CRITICAL FIRE WEATHER WILL OCCUR THROUGH
TUESDAY...WITH MOST NOTABLE FIRE WEATHER THREAT OVER AREAS WEST
OF THE CAPROCK SUNDAY AND MONDAY AFTERNOONS. A RED FLAG WARNING
IS IN EFFECT SUNDAY AFTERNOON...AND A FIRE WEATHER WATCH IS IN
EFFECT FOR MONDAY. SOUTHWEST TO WESTERLY WINDS WILL INCREASE TO
SUSTAINED SPEEDS THAT MAY BRIEFLY EXCEED 30 MPH AT A FEW
LOCATIONS LATE MONDAY. THESE WINDS WILL RESULT IN PATCHY
BLOWING DUST.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 6:58 AM CDTDense Fog AdvisoryLUBBriscoe, Childress, Cottle, Dickens, Floyd, Hale and 4 more3 hr
Mar 31, 3:02 PM CDTFire Weather WatchLUBBailey, Cochran, Crosby, Floyd, Garza, Hale and 6 more38 hr

Nearby

Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.